Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Error estimates for the approximation of a class of variational inequalities
HTML articles powered by AMS MathViewer

by Richard S. Falk PDF
Math. Comp. 28 (1974), 963-971 Request permission


In this paper, we prove a general approximation theorem useful in obtaining order of convergence estimates for the approximation of the solutions of a class of variational inequalities. The theorem is then applied to obtain an "optimal" rate of convergence for the approximation of a second-order elliptic problem with convex set $K = \{ \upsilon \in H_0^1(\Omega ):\upsilon \geqslant \chi$ a.e. in $\Omega$}.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65K05, 35J30
  • Retrieve articles in all journals with MSC: 65K05, 35J30
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Math. Comp. 28 (1974), 963-971
  • MSC: Primary 65K05; Secondary 35J30
  • DOI:
  • MathSciNet review: 0391502